T O P I C R E V I E W
Member # 96224
posted 10-09-2012 05:55 AM
I'm a little unclear on how similar periods and withdrawal bleeds are/should be. Is it normal to experience PMS-like symptoms before a withdrawal bleed, as early as the beginning of the third active week as my pill pack? It seems strange that that would be the case, since as far as your body knows, it's receiving hormones that are telling it that it won't be having a period anytime soon, and it's only when those hormones are not there for a week that you bleed. (This might not make as much sense as I want it to because I just woke up - sorry!) I've had slight cramping since the beginning of my third active week in this pill pack, and I'm about two days into my placebos - still no bleeding.
Member # 41699
posted 10-09-2012 09:25 AM
Hi pamplemousse, how long have you been taking your birth control pills? It could be that what you're experiencing is side effects of the pill rather than your body "expecting" your withdrawal bleed.
And it's very common for withdrawal bleeds to start a few days into the placebo week, so unless you completely miss your bleed or it is significantly shorter than usual, that's not anything to be concerned about right now. And if you are still within the first 3 months of having started the pills, irregular withdrawal bleeds is also a very common side-effect. However, some people DO still experience PMS symptoms, and that could be because some types of pills contain different amounts of hormones at different points in the pill cycle. So that change in hormone level throughout the cycle could explain those PMS-like symptoms. Does that help clarify?
Member # 96224
posted 10-09-2012 01:10 PM
Thanks for the reply! I just finished my third pack, so I'm just within that three-month window. I'm a Sunday starter, and I got the withdrawal bleed on Wednesday of my first placebo week and Tuesday of my second, so I'm sure it's still adjusting. I shouldn't have anything to worry about because we always back up with condoms, but the cramping has me a little paranoid. My first week of this pack, I took the Friday pill on Thursday, so I just took the Thursday pill the next day instead. They were the same color, so I'm hoping that they were identical pills, but even tiny things like that tend to wake up my pregnancy paranoia
Member # 90293
posted 10-09-2012 02:33 PM
If the pills are the same colour, they are the same, so no worries about that.